Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Aug 7, 2006, 5:10 PM MDT for Phillips County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2006, 5:10 PM MDT (23:10 UTC)
- Expired
- Aug 7, 2006, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Phillips County, CO
The radar
The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1239 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 072311 FFWBOU COC095-080200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 510 PM MDT MON AUG 7 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 800 PM MDT * AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 7 MILES SOUTH OF WAGES...OR ABOUT 10 MILES SOUTHWEST OF HOLYOKE. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLYOKE AND WAGES. DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST 45 MINUTES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THE SOUTH FORK OF FRENCHMAN CREEK AND SANDY CREEK ARE MOST LIKELY TO SEE THE EXCESSIVE RUNOFF FROM THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4045 10258 4045 10228 4060 10237 4060 10250 $$ DANKERS
3 follow-up statements
000 WGUS75 KBOU 080008 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 604 PM MDT MON AUG 7 2006 COC095-080200- PHILLIPS CO- 604 PM MDT MON AUG 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTH CENTRAL PHILLIPS COUNTY... AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 19 MILES SOUTHEAST OF WAGES...OR ABOUT 13 MILES SOUTHEAST OF HOLYOKE. THIS STORM WAS MOVING SOUTHEAST AT 10 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES AND HOLYOKE. DOPPLER RADAR ESTIMATES THAT AROUND 2 TO 3 INCHES OF RAIN HAS FALLEN FROM THIS STORM IN THE LAST 90 MINUTES. TRAINED WEATHER SPOTTERS 2 MILES SOUTH OF HOLYOKE REPORTED ONE AND A HALF INCHES OF RAIN AND MARBLE SIZED HAIL FROM THIS STORM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST OF THE RUNOFF FROM THIS STORM WILL RUN DOWN SANDY CREEK AND THE SOUTH FORK OF FRENCHMAN CREEK IN SOUTHEAST PHILLIPS COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4045 10258 4045 10228 4060 10237 4060 10250 $$ DANKERS
000 WGUS75 KBOU 080109 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 708 PM MDT MON AUG 7 2006 COC095-080200- PHILLIPS CO- 708 PM MDT MON AUG 7 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR SOUTH CENTRAL PHILLIPS COUNTY... AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN CONTINUING OVER HOLYOKE. THIS STORM WAS MOVING EAST AT 10 MPH. ADDITIONAL RAIN SHOWER ACTIVITY WILL MOVE INTO PHILLIPS COUNTY FROM THE WEST IN THE NEXT HOUR. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLYOKE AND WAGES. DOPPLER RADAR ESTIMATES THAT AROUND 2 INCHES OF RAIN FELL WITH A THUNDERSTORM THAT MOVED OVER THE AREA BETWEEN 430 PM AND 6 PM. WITH MORE RAIN MOVING OVER PHILLIPS COUNTY THROUGH 8 PM... EXCESSIVE RUNOFF MAY CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. RESIDENTS ALONG SANDY CREEK AND FRENCHMAN CREEK SHOULD BE ESPECIALLY ALERT FOR HIGH WATER LEVELS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4045 10258 4045 10228 4060 10237 4060 10250 $$ DANKERS
000 WGUS75 KBOU 080159 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 758 PM MDT MON AUG 7 2006 COC095-080208- PHILLIPS CO- 758 PM MDT MON AUG 7 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR SOUTH CENTRAL PHILLIPS COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. ADDITIONAL LIGHT RAIN IS EXPECTED OVER SOUTHERN PHILLIPS COUNTY THROUGH 9 PM. HOWEVER...HEAVY RAIN IS NOT EXPECTED TO FALL OVER AREAS THAT RECEIVED HEAVY RAIN EARLIER THIS EVENING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY MORNING FOR NORTHEASTERN COLORADO. LAT...LON 4045 10258 4045 10228 4060 10237 4060 10250 $$ DANKERS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 3:09 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:09 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 309 PM MDT MON AUG 7 2006 .SHORT TERM DISCUSSION...RADAR/SATELLITE PICTURING SHOWING CONVECTION DEVELOPING OVER THE MOUNTAINS...FOOTHILLS...PALMER RIDGE...AND URBAN CORRIDOR RIGHT NOW. NOTHING REAL EXCITING JUST YET. THERE ARE SOME BOUNDARIES AROUND ACCORDING TO THE RADARS. PRECIPITABLE WATER VALUES ARE STILL OVER ONE INCH RIGHT NOW...WITH BOUNDARY LAYER DEW POINTS IN THE MID 50S F TO LOWER 60S F FOR THE PLAINS AND FOOTHILLS. THERE IS SOME CAPE PROGGED FOR THIS EVENING...NOTHING GREAT HOWEVER. WATER VAPOR PICTURES SEEM TO SHOW SOME SYNOPTIC SCALE ENERGY...BUT ITS WELL UPSTREAM. WILL KEEP SCATTERED POPS WITH CURRENT REALITY IN MIND. MODELS HAVE THE UPPER RIDGE CENTER MOVING THIS WAY OVERNIGHT AND TUESDAY. THE QG VERTICAL VELOCITY FIELDS SHOW WEAK DOWNWARD MOTION OVER THE NORTHERN FORECAST AREA ON TUESDAY. THE BOUNDARY LAYER FLOW IS FAIRLY BENIGN OVERNIGHT...WITH DECENT SOUTH-SOUTHEASTERLY FLOW OVER THE PLAINS ON TUESDAY. THE MID AND UPPER LEVEL MOISTURE APPEARS TO DECREASE SOMEWHAT ON TUESDAY. SAME WITH THE BOUNDARY LAYER DEW POINTS...THEY DECREASE INTO THE 40S FOR THE WESTERN PLAINS...HIGHER FOR THE EASTERN PLAINS. THE THETA-E AXIS HAS SHIFTED OVER THE EASTERN BORDER ON TUESDAY. THERE IS SOME CAPE INDICATED ON THE FORECAST SOUNDINGS HOWEVER LESS THAN THIS EVENING. THE QPF PROGGS HAVE LESS ON TUESDAY TOO. THERE IS ALSO SOME WARMING IN THE MID LEVELS. WILL DECREASES POPS SOMEWHAT...BUT STILL KEEP SOME GOING. FOR TEMPERATURES...THICKNESS GRIDS SHOW A 2-4 C WARM-UP FOR HIGHS ON TUESDAY. .LONG TERM DISCUSSION...TUE NGT-THU...AN UPR RDG WILL REMAIN ENTRENCHED OVR THE CNTRL RCKY MTNS THRU THU. WHILE THE AIR MASS WILL BE SOMEWHAT DRIER ON TUE NGT...MONSOONAL MSTR WILL CONT TO SPREAD NWD INTO THE AREA THRU THU. HWVR THE AIR MASS IS ONLY MARGINALLY UNSTBL...EITHER WITH A CAP OF WRMR AIR ALF OR HI CIN VALUES. FOR THIS REASON WILL KEEP ONLY MINIMAL POPS ON WED AND THU AFTNS AND EVES. WITH CNTR OF UPR HI RETROGRADING OVR AREA TEMPS ALF WILL CONT TO WRM ALG WILL SFC TEMPS. HI TEMPS ON PLAINS WILL RETURN TO MID 90S ON BOTH DAYS. WILL MAKE ONLY SML ADJUSTMENTS TO MOS TEMP GDNC VALUES. IN EXTENDED PRD...FRI-MON...MDLS MAINTAIN UPR RDG OVR CNTRL RCKYS... BUT GFS AND ECMWF ARE NOT IN SYNC WITH TIMING OF SHT WVS MOVG IN MAIN WLYS ACRS SRN CANADA AND NRN RKCYS. THIS CAN AFFECT DRCTN OF UPR FLO ACRS AREA AND TIMING OF SURGES ON PLAINS. FOR THIS REASON WILL TREND GFS MORE TO CLIMO. MONSOONAL MSTR APPRS TO BE TRAPPED UNDER UPR RDG SO WILL KEEP SLGHT CHC OF AFTN AND EVE TSTMS ON MST DAYS. TEMPS WILL RMN ARND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RJK/GARD
Hazardous weather outlook, Aug 7, 10:40 AM MDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT MON AUG 07 2006 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT MON AUG 07 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON ACROSS THE MOUNTAINS AND FOOTHILLS. THEY WILL GET GOING OVER THE PLAINS BY MID AFTERNOON. THE ATMOSPHERE IS PRETTY MOIST SO THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN AND THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY MAINLY OVER AND NEAR THE MOUNTAINS AND HIGHER TERRAIN. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. RJK/GARD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:19 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Aug 7, 4:39 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 51 min |
| Aug 7, 5:27 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 20 min |
| Aug 7, 5:38 PM MDT | Tornado Warning | BOU | Phillips | 28 min |
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.